MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; ELECTRODE RECORDING CATHETER

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; ELECTRODE RECORDING CATHETER
Model Number 401940
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.Further information regarding the event were requested but not received.
 
Event or Problem Description
Related manufacturer reference: 3005334138-2019-00256.During a supraventricular tachycardia ablation procedure a cardiac tamponade occurred.During the procedure, following ablation of the posterolateral la, the patient became hypotensive and a pericardiocentesis was performed.Transoesophageal echo confirmed the effusion and surgical intervention was performed and included placing patches around the proximal coronary sinus os to stabilize the patient.The patient was stabilized.There were no performance issues with any abbott devices.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2
Common Device Name
ELECTRODE RECORDING CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8635811
Report Number2182269-2019-00057
Device Sequence Number16667015
Product Code DRF
UDI-Device Identifier05414734202688
UDI-Public05414734202688
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number401940
Device Catalogue Number401940
Device Lot Number6711473
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SE
Outcome Attributed to Adverse Event Required Intervention;